I have taken several sleeping pills and they have worked off and on. Ativan has been the pill that has been working quite well for me; but, apparently after taking 1/2 tablet of Ativan at night with Elavil, which I just started taking; the next morning when I woke up I started with a racing heart. The doctor feels that the Ativan and Elavil are not working together. He suggested that I stop the Ativan and try to sleep on my own even if takes 4 or 5 etc. days to adjust. I am very afraid of doing this because I know my anxiety will go out of control. I have had issues very recently with anxiety and when I don't sleep well at night I am very anxious the next day. Thank You.
Have you noticed any other abnormal symptoms apart from the anxiety you mention? What is your age and what work do you do?
It is very important for you to consult a specialist and try to reduce the sleep medication you are taking now. You need to reduce it gradually, under the supervision and advice of a specialist.
This is to prevent any rebound phenomenon.
So many medication are bound to have their side effects. you therefore need to seek medical consultation with a specialist and try to find the root cause of your symptoms.
This will help to taper off the medications also.
Hope this helps.
I will be 63 years in a few days. I am a housewife. Other than anxiety I have also have skipped beats or premature beats. I have checked with a cardiologists and said I was ok. I was prescribed Elavil for possible aniexty\depression starting at 25 mg. just last week. I was told I could start with one tablet of Elavil, then up it to two tablets, which I did on the third day, and had a dizziness effect during the night when I got up to go to the bathroom which panicked me. The following day I did have two more incidents of racing heart. I don't know if it was my fear or the Elavil? The doctor has now told me to choose either the Elavil for anxiety/depression, or the Ativan 1mg. only at night. I am surprised that he wants to keep me with the Elavil. although I had used Elavil several years ago for migraines at the lowest dosage and it did help me. He did say If I chose going off the Ativan that it might take 3, 4, etc. days until I would finally be able to get some sleep on my own without taking any meds. This worries me greatly as I don't want to add any more anxiety that I already have. Late in the Summer I had some scares with my husband and little later with myself which caused me to lose enough weight and add a great deal to my axiety. I am not ready to add more stress/anxiety at this point.
You mention a specialist to help with the tapering of meds. What kind of specialist? Thanks so much.
It is best that you do not take both amitryptiline (elavil) and lorazepam (ativan) simultaneously. You would need to consult a neurologist and see what he has to say. Your main symptom is sleep disturbance or depression?
The choice of drug would depend majorly on that. You should also try some warm shower, light music and reading a book before you sleep so that you are relaxed before you sleep and and sleep well through the night.
Have you troed anti anxiety medication like alprazolam? you should ask your doctor if these would help in your case. Also do not worry about the stress / anxiety when going off medication - continuing both would lead to even more side effects in your case. Try the above measure when withdrawing the drugs, or either of them.
Hope this helps.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.